Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268300] of John E. Dolbow

Papers Published

  1. Kim, T-Y; Cassiani, M; Albertson, JD; Dolbow, JE; Fried, E; Gurtin, ME, Impact of the inherent separation of scales in the Navier-Stokes- αβ equations, Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, vol. 79 no. 4 (2009), ISSN 1539-3755 [doi]
    (last updated on 2017/12/17)

    Abstract:
    We study the effect of the length scales α and β in the Navier-Stokes- αβ equations on the energy spectrum and the alignment between the vorticity and the eigenvectors of the stretching tensor in three-dimensional homogeneous and isotropic turbulent flows in a periodic cubic domain, including the limiting cases of the Navier-Stokes- α and Navier-Stokes equations. A significant increase in the accuracy of the energy spectrum at large wave numbers arises for β<α. The vorticity structures predicted by the Navier-Stokes- αβ equations also improve as β decreases away from α. However, optimal choices for α and β depend not only on the problem of interest but also on the grid resolution. © 2009 The American Physical Society.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320